Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Commutativity criteria for Banach $^*$-algebras


Authors: L. C. Leinbach and Bertram Yood
Journal: Proc. Amer. Math. Soc. 125 (1997), 2307-2312
MSC (1991): Primary 46H10
MathSciNet review: 1389526
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $A$ be a Banach $^*$-algebra with an identity. Necessary and sufficient conditions are given for $A$ to be commutative modulo its $^*$-radical and for $A$ to be commutative if $A$ has a faithful $^*$-representation as operators on a Hilbert space.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46H10

Retrieve articles in all journals with MSC (1991): 46H10


Additional Information

L. C. Leinbach
Affiliation: Department of Mathematics, Gettysburg College, Gettysburg, Pennsylvania 17325

Bertram Yood
Affiliation: Department of Mathematics, Pennsylvania State University, University Park, Pennsylvania 16802

DOI: http://dx.doi.org/10.1090/S0002-9939-97-03854-9
PII: S 0002-9939(97)03854-9
Received by editor(s): October 12, 1995
Received by editor(s) in revised form: January 30, 1996
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1997 American Mathematical Society



Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia